Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 2, 2012, 4:09 PM CDT for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 2, 2012, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS54 KLZK 022109
SVRLZK
ARC097-109-113-022200-
/O.NEW.KLZK.SV.W.0070.120402T2109Z-120402T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 500 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF ALBERT PIKE REC AREA...OR 10 MILES NORTHEAST OF
DIERKS...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBERT PIKE REC AREA... NEW HOPE...
LANGLEY... SUGARTREE MTN...
STAR OF THE WEST REC AREA... SHERMAN MTN...
SHADY LAKE... RASPBERRY MTN... PRYOR MTN...
LEADER MTN... HWY 70 REC AREA... GRANDFIELD...
BARD SPGS REC AREA... ARROWHEAD PT REC AREA...
ALBERT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3439 9408 3444 9381 3417 9380 3417 9383
3418 9392 3419 9393 3434 9394 3434 9407
TIME...MOT...LOC 2109Z 172DEG 15KT 3426 9392
$$
BJS2 follow-up statements
238
WWUS54 KLZK 022132
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CDT MON APR 2 2012
ARC097-109-113-022200-
/O.CON.KLZK.SV.W.0070.000000T0000Z-120402T2200Z/
MONTGOMERY AR-PIKE AR-POLK AR-
432 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
POLK...NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL
500 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF ALBERT PIKE REC AREA...OR 15 MILES
NORTHWEST OF LAKE GREESON...MOVING NORTH AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
ALBERT PIKE REC AREA... NEW HOPE...
LANGLEY... SUGARTREE MTN...
STAR OF THE WEST REC AREA... SHERMAN MTN...
SHADY LAKE... RASPBERRY MTN... PRYOR MTN...
LEADER MTN... HWY 70 REC AREA... GRANDFIELD...
BARD SPGS REC AREA... ALBERT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3439 9408 3444 9381 3417 9380 3417 9383
3418 9392 3419 9393 3434 9394 3434 9407
TIME...MOT...LOC 2132Z 172DEG 15KT 3436 9394
$$
BJS052
WWUS54 KLZK 022156
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT MON APR 2 2012
ARC097-109-113-022205-
/O.EXP.KLZK.SV.W.0070.000000T0000Z-120402T2200Z/
MONTGOMERY AR-PIKE AR-POLK AR-
456 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POLK...
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT
500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CENTRAL AND NORTHERN PORTIONS OF POLK COUNTY UNTIL 530 PM CDT.
LAT...LON 3439 9408 3444 9381 3417 9380 3417 9383
3418 9392 3419 9393 3434 9394 3434 9407
TIME...MOT...LOC 2155Z 172DEG 15KT 3446 9396
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 2, 2:41 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT MON APR 2 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT A SYSTEM ALOFT IN NORTHEAST TEXAS WILL MOVE THROUGH ARKANSAS OVERNIGHT. AN MCS ASSOCIATED WITH THE SYSTEM WILL BUILD INTO THE SOUTHWEST HALF OF THE STATE THROUGH THIS EVENING BEFORE WEAKENING AND BECOMING MORE SCATTERED. SOME STORMS COULD BE SEVERE EARLY. OTHERWISE...THE PATTERN WILL BE A LITTLE MORE ACTIVE IN THE NEAR TERM AS A CUTOFF LOW IN THE SOUTHERN PLAINS WOBBLES TOWARD ARKANSAS THROUGH THURSDAY. SURROUNDING THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. IT APPEARS PRECIPITATION WILL BE MOST WIDESPREAD AHEAD OF THE SYSTEM TUESDAY NIGHT/WEDNESDAY MORNING. WENT WITH LIKELY POPS DURING THIS TIME FRAME. ANOTHER ROUND OF THUNDER IS POSSIBLE MAINLY NORTH AND EAST OF LITTLE ROCK ON THURSDAY AS THE SYSTEM TRACKS ALONG THE ARKANSAS AND MISSOURI BORDER AND EVENTUALLY EXITS THE REGION. THE PERIOD WILL END WITH A BRIEF PERIOD OF COOLER/MORE SEASONABLE AIR THAT WILL BE AROUND FOR THE BEGINNING OF THE EXTENDED PERIOD. && .LONG TERM...FRIDAY THROUGH MONDAY SLOW MOVING UPPER LOW THAT WILL BRING PRECIP DURING THE SHORT TERM PERIOD WILL HAVE MOVED TO THE SE OF AR AT THE START OF THE LONG TERM...WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE CENTRAL CONUS. DRY CONDITIONS AND CLOSER TO NORMAL TEMPS WILL BE SEEN FOR FRI...WITH NW FLOW ALOFT. BY SAT...EXPECT TEMPS TO REBOUND WITH THE UPPER LEVEL RIDGE SHIFTING EAST...WITH UPPER FLOW BECOMING SW. MENTION INCREASING POPS ACROSS THE NWRN COUNTIES AS COLD FRONT APPROACHES FROM THE NW LATE SAT. HOWEVER...THE MAIN ENERGY WILL REMAIN FAR TO THE NORTH AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN PLAINS INTO THE GREAT LAKES REGION. THIS WILL CAUSE THE FRONT TO STALL OVER THE NRN HALF OF THE STATE FOR SUN. THIS FRONT WILL ONLY REMAIN STALLED BRIEFLY AS ANOTHER...STRONGER UPPER WAVE DIVES SE INTO THE MID MS RIVER VALLEY REGION LATE IN THE LONG TERM...PUSHING THE FRONT SOUTH OF THE STATE AT THE END OF THIS FORECAST PERIOD. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS THROUGH THE REST OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 81 61 77 / 20 50 60 60 CAMDEN AR 64 82 64 79 / 50 40 60 50 HARRISON AR 61 80 58 75 / 20 50 70 50 HOT SPRINGS AR 64 81 63 78 / 50 40 60 50 LITTLE ROCK AR 64 82 63 78 / 40 40 60 50 MONTICELLO AR 65 84 64 79 / 50 40 60 50 MOUNT IDA AR 63 80 62 78 / 50 40 60 40 MOUNTAIN HOME AR 62 81 59 76 / 20 50 60 50 NEWPORT AR 64 82 61 78 / 20 50 60 60 PINE BLUFF AR 65 83 64 79 / 50 40 60 50 RUSSELLVILLE AR 63 80 61 77 / 40 50 60 50 SEARCY AR 64 81 62 78 / 30 40 60 60 STUTTGART AR 64 82 63 79 / 30 40 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...62
Hazardous weather outlook, Apr 2, 12:50 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT MON APR 2 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1250 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST TEXAS INTO WESTERN LOUISIANA WILL BUILD INTO THE SOUTHWEST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE SOUTHWEST OF MENA AND PINE BLUFF. THE MAIN CONCERN WITH THE STORMS WILL BE STRONG TO DAMAGING WINDS. ISOLATED STORMS COULD PRODUCE QUARTER SIZE HAIL OR LARGER. STORMS WILL TEND TO WEAKEN AND BECOME MORE SCATTERED AS THEY SPREAD ACROSS THE REMAINDER OF THE REGION TONIGHT. THE CONCERN FOR SEVERE WEATHER WILL DECREASE AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH THE AREA ON TUESDAY AND GRADUALLY MOVE ACROSS ARKANSAS THROUGH LATE THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE SOME RISK OF STRONG TO SEVERE STORMS ON TUESDAY AND WEDNESDAY...BUT AT THIS TIME IT IS A BIT UNCERTAIN WHEN THE BEST PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS THREAT. THE MAIN THREATS OF ANY SEVERE STORMS WILL BE STRONG WINDS AND LARGE HAIL. ALSO SOME AREAS OF HEAVY RAIN WILL BE NOTED. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHWEST HALF OF ARKANSAS THROUGH THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Clark, Ouachita | 66 min |
| Apr 2, 4:17 PM CDT | Special Weather Statement | LZK | Bradley, Clark, Dallas | 28 min |
| Apr 2, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 30 min |
| Apr 2, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 37 min |
| Apr 2, 4:56 PM CDT | Special Weather Statement | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson | 44 min |
| Apr 2, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 30 min |
| Apr 2, 5:32 PM CDT | Special Weather Statement | LZK | Garland, Grant, Saline | 43 min |
| Apr 2, 6:01 PM CDT | Special Weather Statement | LZK | Perry, Pulaski, Saline | 44 min |
| Apr 2, 6:42 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.